MAUDE Adverse Event Report: FERNO-WASHINGTON, INC. 35X PROFLEXX

FERNO-WASHINGTON, INC. 35X PROFLEXX
Model Number 0015710
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Fall (1848)
Date of Event 05/20/2018
Type of Reportable Event Death
Event or Problem Description
It was reported while loading a patient onto the cot, the mattress allegedly slid and the patient slid to the ground.The patient was placed back onto the cot without further incident.The cot was approximately at mid thigh level when the patient was being loaded.It was stated the patient passed away; however, the patient's condition prior to the alleged incident was reported as traumatic cardiac arrest.
 
Additional Manufacturer Narrative
The cot was returned to manufacturer for evaluation.A visual and functional evaluation was conducted by a quality engineer and it was determined the cot was functioning as intended with no observed malfunctions.It was confirmed the mattress being used did not have mattress clips; however, the mattress should still remain in position on the cot due to the sidearms, the restraints and the mattress stop at the foot end of the cot.Details of the activities occurring during the loading process were not provided; therefore, a determination of a contributing factor to the incident could not be identified.The complainant did confirm the police were doing cpr on the patient prior to the arrival of the ems crew indicating the patient was in cardiac arrest prior to the reported incident.Instructions are provided in the ifu on proper technique in transferring a patient onto the cot.
 
Event or Problem Description

Brand Name
35X PROFLEXX
Common Device Name
35X PROFLEXX
Manufacturer (Section D)
FERNO-WASHINGTON, INC.
70 weil way
wilmington OH 45177
MDR Report Key7548560
Report Number1523574-2018-00022
Device Sequence Number1813698
Product Code FPO
UDI-Device Identifier00190790000332
UDI-Public00190790000332
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Emergency Medical Technician
Device Model Number0015710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age25 YR